Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 113, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 12, 2012, 2:39 PM CDT for San Jacinto County, Texas. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2012, 2:39 PM CDT (19:39 UTC)
- Expired
- Jun 12, 2012, 3:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
County San Jacinto County, TX
The radar
The Houston radar (KHGX), 113 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 2:42 PM CDT | TSTM WND DMG | 11 W Shepherd, TX | TREES DOWN ALONG FM 1725 AND FM 2025. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3877 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
255
WUUS54 KHGX 121939
SVRHGX
TXC407-122015-
/O.NEW.KHGX.SV.W.0113.120612T1939Z-120612T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
239 PM CDT TUE JUN 12 2012
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SAN JACINTO COUNTY IN TEXAS...
* UNTIL 315 PM CDT
* AT 235 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF
COLDSPRING...OR 18 MILES SOUTHWEST OF LIVINGSTON...AND MOVING
SOUTH AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
COLDSPRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3035 9517 3041 9527 3046 9533 3065 9532
3070 9516 3044 9498
TIME...MOT...LOC 1930Z 349DEG 14KT 3060 9522
$$1 follow-up statement
112
WWUS54 KHGX 121949
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
249 PM CDT TUE JUN 12 2012
TXC407-122015-
/O.CON.KHGX.SV.W.0113.000000T0000Z-120612T2015Z/
SAN JACINTO TX-
249 PM CDT TUE JUN 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM
CDT FOR CENTRAL SAN JACINTO COUNTY...
AT 238 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF
COLDSPRING...MOVING SOUTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
COLDSPRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3035 9517 3041 9527 3046 9533 3063 9530
3066 9513 3044 9498
TIME...MOT...LOC 1938Z 349DEG 14KT 3057 9521
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 12:25 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 12, 12:25 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1225 PM CDT TUE JUN 12 2012 .AVIATION... NORTHERN TAF SITES (ROUGHLY NORTH OF I-10) HAVE THE BEST CHANCE FOR SHRA/TSRA THIS AFTERNOON AS ACTIVITY DEVELOPS ALONG WESTERN EDGE OF LOUISIANA MCS AND ADDITIONAL ACTIVITY DEVELOPS TO OUR NORTHWEST ALONG AND AHEAD OF STRENGTHENING NORTH CENTRAL TEXAS MCS. NOT SURE HOW FAR SOUTH OF I-10 EVERYTHING WILL GET LATER THIS AFTERNOON AND THIS EVENING DUE TO A MORE CAPPED AIR MASS. FOR TONIGHT...COULD SEE MVFR CEILINGS AND MAYBE SOME FOG DEPENDING ON WHERE TODAY'S RAINS FALL. BECOMING VFR AREA WIDE TOMORROW MORNING WITH ANOTHER CHANCE OF SHRA/TSRA TOMORROW AFTERNOON. 42 && .PREV DISCUSSION... /ISSUED 1049 AM CDT TUE JUN 12 2012/ UPDATE... TRICKY FORECAST THIS MORNING AS MOST OF THE HIGHER RES MODELS DO NOT APPEAR TO HAVE INITIALIZED WELL WITH THE MCS TO OUR EAST. SURFACE WINDS SHOW A BIT OF CONVERGENCE ACROSS OUR NORTHERN COUNTIES AND A FEW SHOWERS HAVE DEVELOPED IN THIS AREA OVER THE LAST HOUR OR SO. HAVE INCREASED POPS ACROSS THE NORTHERN HALF OF THE REGION THROUGH THIS EVENING AND ADDED A MENTION OF ISOLATED SEVERE ACROSS OUR NORTHEASTERN COUNTIES THIS AFTERNOON. 38 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 95 74 93 74 94 / 30 30 20 10 10 HOUSTON (IAH) 95 77 94 74 93 / 30 30 10 10 20 GALVESTON (GLS) 89 80 89 80 89 / 30 10 20 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...38 AVIATION/MARINE...42
Hazardous weather outlook, Jun 12, 9:33 AM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 933 AM CDT TUE JUN 12 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-131445- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 933 AM CDT TUE JUN 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...SLIGHT RISK OF SEVERE WEATHER ACROSS THE NORTHERN HALF OF SOUTHEAST TEXAS TODAY... .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE NORTHERN HALF OF SOUTHEAST TEXAS. SOME OF THESE THUNDERSTORMS COULD BE SEVERE...MAINLY ALONG AND NORTHEAST OF A LINE FROM COLLEGE STATION TO LIBERTY. THE PRIMARY SEVERE WEATHER THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS. THE THREAT FOR SEVERE WEATHER WILL CONTINUE INTO THE EVENING HOURS AND POSSIBLY EXTEND FURTHER SOUTHWARD TOWARDS THE INTERSTATE 10 CORRIDOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WARM AFTERNOON TEMPERATURES AND HIGH HUMIDITY WILL PRODUCE HEAT INDEX VALUES ABOVE 100 DEGREES DURING THE AFTERNOON HOURS EACH DAY THROUGH THE REST OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS THE NORTHERN HALF OF SOUTHEAST TEXAS.
In the hours before
Special weather statement, Jun 12, 12:56 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1256 PM CDT TUE JUN 12 2012
TXZ179-121845-
POLK TX-
1256 PM CDT TUE JUN 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 145 PM CDT...
AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR CORRIGAN...OR 14 MILES SOUTH
OF DIBOLL...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CORRIGAN AND SEVEN OAKS.
LAT...LON 3067 9473 3094 9499 3111 9481 3095 9464
3076 9461
TIME...MOT...LOC 1752Z 335DEG 13KT 3098 9484Special weather statement, Jun 12, 1:21 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 121 PM CDT TUE JUN 12 2012 TXZ163-164-121900- TRINITY TX-HOUSTON TX- 121 PM CDT TUE JUN 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TRINITY AND EASTERN HOUSTON COUNTIES UNTIL 200 PM CDT... AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES EAST OF CROCKETT...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GROVETON AND KENNARD. LAT...LON 3141 9513 3113 9487 3099 9518 3132 9531 TIME...MOT...LOC 1817Z 323DEG 15KT 3130 9517
Special weather statement, Jun 12, 1:36 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
136 PM CDT TUE JUN 12 2012
TXZ198-121915-
GRIMES TX-
136 PM CDT TUE JUN 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRIMES COUNTY UNTIL
215 PM CDT...
AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM AROUND 5 MILES NORTH OF BEDIAS... MOVING
SOUTHEAST AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN
GRIMES COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
TUESDAY AFTERNOON FOR SOUTHEASTERN TEXAS.
LAT...LON 3056 9583 3061 9611 3078 9612 3083 9610
3086 9587
TIME...MOT...LOC 1830Z 306DEG 3KT 3082 9600Special weather statement, Jun 12, 2:02 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 202 PM CDT TUE JUN 12 2012 TXZ163-164-121945- TRINITY TX-HOUSTON TX- 202 PM CDT TUE JUN 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR TRINITY AND SOUTHEASTERN HOUSTON COUNTIES UNTIL 245 PM CDT... AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES EAST OF CROCKETT...MOVING SOUTH AT 5 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN TRINITY AND SOUTHEASTERN HOUSTON COUNTIES. LAT...LON 3114 9501 3100 9528 3130 9537 3134 9521 TIME...MOT...LOC 1856Z 348DEG 4KT 3127 9525
Special weather statement, Jun 12, 2:10 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 210 PM CDT TUE JUN 12 2012 TXZ178-122000- SAN JANCINTO TX- 210 PM CDT TUE JUN 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN JANCINTO COUNTY UNTIL 300 PM CDT... AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF COLDSPRING...OR 17 MILES WEST OF LIVINGSTON...MOVING SOUTH AT 5 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SHEPHERD AND COLDSPRING. LAT...LON 3037 9521 3066 9534 3073 9518 3048 9496 TIME...MOT...LOC 1908Z 342DEG 5KT 3063 9522
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:56 PM CDT | Special Weather Statement | HGX | Polk | 49 min |
| Jun 12, 1:21 PM CDT | Special Weather Statement | HGX | Trinity | 39 min |
| Jun 12, 1:30 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 45 min |
| Jun 12, 1:36 PM CDT | Special Weather Statement | HGX | Grimes | 39 min |
| Jun 12, 2:02 PM CDT | Special Weather Statement | HGX | Trinity | 43 min |
| Jun 12, 2:10 PM CDT | Special Weather Statement | HGX | San Jacinto | 50 min |
| Jun 12, 3:14 PM CDT | Severe Thunderstorm Warning | HGX | Liberty, Montgomery, San Jacinto | 46 min |
| Jun 12, 3:34 PM CDT | Special Weather Statement | HGX | Grimes | 56 min |
| Jun 12, 4:14 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 31 min |
| Jun 12, 4:23 PM CDT | Special Weather Statement | HGX | Brazos | 37 min |
| Jun 12, 4:36 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 54 min |
| Jun 12, 4:55 PM CDT | Special Weather Statement | HGX | Brazos | 50 min |
| Jun 12, 5:08 PM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 2 hr |
| Jun 12, 5:18 PM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 117 min |
| Jun 12, 5:31 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 23 min |
| Jun 12, 5:34 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 26 min |
| Jun 12, 6:02 PM CDT | Special Weather Statement | HGX | Brazos, Burleson, Washington | 88 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.